Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Have high bp, feeling flushed. Found cavernous lesions on lungs. Taking adderall. Will lorazepam lower bp?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
I have recently had some elevated BP and PR issues with "flushing" feelings and had to go to the ER because of it. I was also having shob and intermittent cp. The ER doc's recommended that I have an event monitor. They also found some cavernous lesions on my lungs & I will be f/u w/ a pulmonary on the 26th of this month. I have been under tremendous stress lately with my ex-husband of 4yrs, we have 2 children ages 12&15 that he is trying to get full custody of. It's has been hell and he has been harassing me like he has most of the time I have known him. Point is, my PC doc has taken me off my adderall which I do not think I can function w/o d/t my elevated BP issues. Even w/o my small dose of adderall, my BP is elevated. I don't think it is the drug. I know I have a panic disorder and am under tremendous stress. How can I talk to my doctor to make him understand that I need it to help me focus at work? That along with my viibryd for my depression has been working very well for me. W/o it, I am struggling terribly. My dr also advised that I also didn't take the BP meds the ER prescribed so that the event monitor could record what was "really going on" and he told me to just take my lorazepam instead. I rarely ever take it. I do not want to make a habit of taking that drug. Please advise.
Posted Sat, 30 Mar 2013 in Mental Health
Answered by Dr. Sundar Gnanavel 12 hours later
Thanks for your query. I understand the multiple doubts that are plagueing your mind. Adderral is a psychostimulant containing amphetamine and vibyrd is a vilazadone, a new drug for depressive disorder. It is encouraging to note that you improved well with the above medication. I agree with your physician that amphetamine may not be ideal in your case considering hypertension and physical morbidity. However, vibryd can be continued in your case safely for depression. With regards to lorazepam, it has low addiction potential though i agree that it can in no way replace your previous psychiatric medication and at the maximum added to the existing medication. Kindly discuss with your physician the severity of your depressive symptoms and request continuation of vibryd though adderral may not be needed. Do clarify further if required.
Dr Sundar
Above answer was peer-reviewed by
Follow-up: Have high bp, feeling flushed. Found cavernous lesions on lungs. Taking adderall. Will lorazepam lower bp? 17 hours later
When you say physical morbidity, are you suggesting I'm over weight? I'm 34, 5' .25" and weigh approx 110 lbs. I work out by doing yoga, zumba, and some parts of the P90x video work out. I also like to hike. Plus, my job keeps me hopping too!
I work in an emergency room as an health administrator. What I'm saying is that w/o that small 10mg dose of the adderall I have an extremely hard time focusing at work on my job. I'm all over the place and have to multitask all the time. I'm OCD/ADD. Believe me, the combo of viibryd/adderall was a miracle for me! I have an appt with him on Tues 3/19, I hope he considers keeping the combo for me. I like to be as normal as possible.
Answered by Dr. Sundar Gnanavel 8 hours later
I agree with you that if you have ADHD symptoms in addition to depression, then the combo might be ideal for you. You can report to your physician regarding the symptoms of both depression and ADHD so that he can consider re-starting the same medication combo. All the best. Wish you good health.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor